Developed Hematoma Directly After Restylane Injections, Does This Go Away on Its Own?

Immediately after having Restylane injected for marionette lines I developed a Hematoma at the corner of my mouth. Will this go away on it's own and how long does it take?

Doctor Answers (14)

Hematoma after restylane

+2
It will take a a week or two but it will resolve on its own. Some people believe arnica supplements and topical cream help speed the process up. Ask your practitioner if they have a pulsed dye laser. Treatment of the area with that will markedly reduce the time it takes to fade.


Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Developed Hematoma Directly After Restylane Injections, Does This Go Away on Its Own?

+1

You should be followed by the MD that did your Restylane injection for specific instructions and possible treatments related to the hematoma formation.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

How long does bruising last with Restylane treatments?

+1

Bruising resolves at a different pace contingent on depth and degree of bruising as well as each person's own response.  

Typically,. seven to ten days of  progressive fading and resolution is the norm.  In some situations, bruising may last beyond two weeks.

Be certain to ask your pracittioner for options to hasten the process inasmuch as we've found that our pulsed dye laser works well in clearing the bruise within half the amount of time or more than the body could do on its own.

 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Bruising after Restylane

+1

Greetings~

Sorry to hear about your hematoma/bruise after your injections.  Unfortunately, it is not uncommon to have bruising after injections with any type of filler.  We always recommend our patients plan injections at least two weeks prior to any big events they may be attending to allow ample time for the bruising to resolve if it occurs.  If you can ice frequently right after a bruise occurs you will be much better off.  We have found creams like Traumeel and arnica to speed the resolution of bruises. Oral arnica pellets and bromelin can help as well. Bruises and hematomas will resolve on there own but can take 1-2 weeks.  After a few days they should be able to be disguised or camouflaged with makeup.

Good luck~

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 69 reviews

Hematoma after injection

+1

Hematoma is a collection of blood that may occur after injections. Being on blood thinners like Aspirin, or having had alcohol before an injection will increase your risk. Arnica, pineapple and ice will all help reduce your bruising and hematoma. Ben Behnam MD

Ben Behnam, MD
Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

IPL works just as well to reduce or speed the resolution of Bruising

+1

Usually performed the next day or upto the first 3 days.  Some patients report upto 50% improvement after the first IPL treatment.  If it does not resolve which in some cases (very rarely) will persist, the QS532 laser is effetive to eliminate them. But the riks of scarring is there with that laser.  So, I observe it for a  period of time first.

Syed Amiry, DO
Virginia Dermatologic Surgeon

Bruising after restylane or juvederm can be cleared with v-beam laser

+1

While bruising is one of the most common side effects after soft tissue fillers, your doctor can treat the area with a pulsed dye laser, such as the v-beam 24-48 hours after the bruising occurs and this will help it clear much faster, usually within a day or so without having any effect on the filler.

Doris Day, MD
New York Dermatologic Surgeon

Hematoma after injections

+1

It is possible to have bruising after injections.  While most people do not have bruising, so people unfortunately develop temporary bruising.  Patients on Aspirin or blood thinners are more likely to have bruising after injections.  In most cases, it is minor and will go away in a few days to a week and can easily be covered with makeup.

 

Good Luck

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Reatylane and Hematoma

+1

A hematoma or bruising after Restylane is one of the most common side effects of this procedure.  It will fade on its own in a few days to a week.  There are many good cover-ups available such as Dermablend or Cinema Secrets.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Hematoma after Restylane.

+1

If you have a true Hematoma, it should be watched closely because it can expand and cause some problems. But it often dissipates and migrates downwards (slowly).

If it is an Ecchymosis (Bruise),  it will slowly  fade, as it turns green then  yellow then unnoticeable.

It happens occasionally some  of our patients, especially if they are on Aspirin  or  herbal anticoagulants. (Coumadin would make fillers a definite contraindication).

Heavy makeups can be of great help.

Always make sure that you are being treated by an experienced, Board Certified Dermatologist or Plastic Surgeon.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.